Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Severe cough and greenish sputum due to upper respiratory tract infection. Symptoms worse on taking ambrolites. Why?

I am Shilpa aged 29yrs. I had severe cough due to Upper respiratory tract infection . I was getting greenish sputum . On consulting the doctor, he prescribed me ambrolites expectorant- 3 times a day (2 tsp). On having the 1st dose of it, I experienced severe cough continuously. I couldnt sleep at all and was violently coughing. I stopped the syrup. What could be the reason.
Asked On : Thu, 4 Apr 2013
Answers:  2 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for posting your query.
Green mucus suggests upper respiratory tract infection is bacterial, however it can also be caused by allergy. Cough is a reflex in response of irritation to air way tract and body wants to get rid of irritating agent. Continuos cough dose not mean Ambrolite (bronchodialator and expectorant) is not working. you should continue your syrup and you may add levofloxacin antibiotic and cetirizine in your treatment after consulting your doctor.
You should drink large amount of water. Honey can soothe throat and suppress cough.
Hope it helps.
Take Care!
Answered: Thu, 4 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The job of an expectorant is to liquefy the sputum and facilitate expectoration!
Greenish sputum usually means infection and getting it out hastens clearing.

May be you are allergic to one of the constituents of the preparation.
Changing to a different preparation may help

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 5 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor